Stopping and merging problems for the porous media equation

Journal Article (Journal Article)

A class of boundary value problems for nonlinear diffusion equations is studied. Using singular perturbation theory and matched asymptotic expansions, the author analyses the interactions of compact-support solutions of the porous media equation with fixed boundaries and with other solutions. The boundary layer analysis yields results on how 'stopping' and 'merging' disturbances at the interface propagate back into the solution. Analysis is also extended to cover merging problems for the fourth-order lubrication equation. © 1995 Oxford University Press.

Full Text

Duke Authors

Cited Authors

  • Witelski, TP

Published Date

  • December 1, 1995

Published In

Volume / Issue

  • 54 / 3

Start / End Page

  • 227 - 243

International Standard Serial Number (ISSN)

  • 0272-4960

Digital Object Identifier (DOI)

  • 10.1093/imamat/54.3.227

Citation Source

  • Scopus